|Fuzeon interaction with epilepsy medications
Jun 17, 2005
Hi Don, Have you heard of any potential interaction between using Fuzeon and Depakote? I am also looking at suggestions beyond topical creams and lotions for persistent ISR's that are hard, swollen, and persist over 7 days? Pt is on Allegra every day, uses topical benadryl and aloe vera on skin, uses moist heat and massage after injections and uses a 27 g 1/2 needle with great technique. He is an ex marathon runner and has super limited SQ fat, noting a bubble or blister like lump after injection that is absorbed with massage.
| Response from Mr. Kurtyka
I am not aware of any interactions between Fuzeon and Depakote. There's no mention of potential interactions in the product insert nor is there any information on any of the HIV drug-drug interaction web sites. I don't recall seeing anything related in any of the literature. Based on this, if you suspect there may be a potential problem, I'd suggesting contacting the medial Roche Professional Product Information division at 1-800-526-6367 to see if they have any information or reports.
It sounds like you've tried most of the tips for decreasing ISRs. A couple of additional thoughts: application of ice pack rather than heat to see if might help; smaller guage needles such as 28 or smaller if you can find them (I think 29.5 is the smallest made); needless injection such as the Biojector 2000 (I've heard that the national program via Statscript Pharmacies is opening up more slots soon). It may be that the patient doesn't have enough subcutaneous fat and he's injecting into muscle. Any alternative sites available such as buttocks or upper arms? Consider mechanical massager vs. hand massage; consider longer period of massaging.
I hope some of these might work. Let me know how it goes!
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.